Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 31, NWS Midland/Odessa, TX

May 26, 2018

NWS Midland/Odessa, TX issued this red flag warning at May 26, 2018, 2:01 PM MDT. It took effect at May 27, 2018, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2018, 2:01 PM MDT (20:01 UTC)
In effect from
May 27, 2018, 12:00 PM MDT
Expired
May 27, 2018, 7:00 PM MDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

447 
WWUS84 KMAF 262001
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
301 PM CDT Sat May 26 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR 20
FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND
HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

.Unseasonably warm temperatures and modest southwest winds will 
result in low relative humidity and critical fire weather
conditions in the Guadalupe Mountains Sunday afternoon. 

NMZ114-TXZ258-270415-
/O.NEW.KMAF.FW.W.0031.180527T1800Z-180528T0100Z/
Guadalupe Mountains-
201 PM MDT Sat May 26 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR 20
FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND
HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

* WIND...Southwest 20 to 25 mph.

* HUMIDITY...6% to 12%.

* FUELS...Dry.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
4 follow-up statements
044 
WWUS84 KMAF 262035
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
335 PM CDT Sat May 26 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR
20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS,
AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

.Unseasonably warm temperatures and modest southwest winds will
result in low relative humidity and critical fire weather
conditions in the Guadalupe Mountains Sunday afternoon.

NMZ114-TXZ258-271000-
/O.CON.KMAF.FW.W.0031.180527T1800Z-180528T0100Z/
Guadalupe Mountains-
235 PM MDT Sat May 26 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
SUNDAY FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF
15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

* WIND...Southwest 20 to 25 mph.

* HUMIDITY...6% to 12%.

* FUELS...Dry.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
761 
WWUS84 KMAF 270751
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
251 AM CDT Sun May 27 2018

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TODAY FOR 20 
FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND 
HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

.High pressure will continue to develop and strengthen over 
Southeast New Mexico today resulting in unseasonably hot 
temperatures. Relative humidity will fall below 10 percent
this afternoon. 20ft winds will increase to 20 mph or more across
the Guadalupe Mountains this afternoon resulting in critical fire
weather conditions.

NMZ114-TXZ258-271600-
/O.CON.KMAF.FW.W.0031.180527T1800Z-180528T0100Z/
Guadalupe Mountains-
151 AM MDT Sun May 27 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY
OF 15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE
MOUNTAINS...

* WIND...Southwest 20 to 25 mph.

* HUMIDITY...5 to 10 percent.

* FUELS...Dry.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
860 
WWUS84 KMAF 272002
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
302 PM CDT Sun May 27 2018

...RED FLAG WARNING CONTINUES THROUGH THIS EVENING FOR 20 FT 
WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND 
HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

...RED FLAG WARNING IN EFFECT AGAIN MONDAY AFTERNOON FOR 20 FT 
WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND 
HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

.High pressure will continue to develop and strengthen over
Southeast New Mexico resulting in unseasonably hot temperatures. 
Relative humidity will fall below 10 percent again Monday 
afternoon. 20ft winds will increase to 20 mph or more across the 
Guadalupe Mountains resulting in critical fire weather 
conditions.

NMZ114-TXZ258-281015-
/O.NEW.KMAF.FW.W.0032.180528T1800Z-180529T0100Z/
/O.CON.KMAF.FW.W.0031.000000T0000Z-180528T0100Z/
Guadalupe Mountains-
202 PM MDT Sun May 27 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR
LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT MONDAY FOR 20
FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND
HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

* WIND...Southwest 20 to 25 mph.

* HUMIDITY...5 to 10 percent.

* FUELS...Dry.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$
882 
WWUS84 KMAF 280038
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
738 PM CDT Sun May 27 2018

...RED FLAG WARNING REMAINS IN EFFECT MONDAY AFTERNOON FOR 20 FT 
WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF 15% OR LESS, AND 
HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...

.High pressure will continue to develop and strengthen over
Southeast New Mexico resulting in unseasonably hot temperatures.
Relative humidity will fall below 10 percent again Monday
afternoon. 20ft winds will increase to 20 mph or more across the
Guadalupe Mountains resulting in critical fire weather
conditions.

NMZ114-TXZ258-281030-
/O.EXP.KMAF.FW.W.0031.000000T0000Z-180528T0100Z/
/O.CON.KMAF.FW.W.0032.180528T1800Z-180529T0100Z/
Guadalupe Mountains-
638 PM MDT Sun May 27 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
MONDAY FOR 20 FT WINDS OF 20 MPH OR MORE, RELATIVE HUMIDITY OF
15% OR LESS, AND HIGH FIRE DANGER FOR THE GUADALUPE MOUNTAINS...


* WIND...Southwest 20 to 25 mph.

* HUMIDITY...5 to 10 percent.

* FUELS...Dry.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now or will shortly. A combination of strong
winds, low relative humidity and warm temperatures will increase
potential for fire growth.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 26, 10:41 AM MDT, 3 hours 20 minutes earlier.

Area forecast discussion, May 26, 10:41 AM MDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1141 AM CDT Sat May 26 2018

.DISCUSSION...

See 18Z Aviation Discussion below.

&&

.AVIATION...

VFR conditions will prevail next 24 hours, as persistence rules.
Forecast soundings suggest convective temps will be reached at a
few terminals, but rain chances remain slim-to-none.

&&

.PREV DISCUSSION... /issued 603 AM CDT Sat May 26 2018/

DISCUSSION...
See aviation discussion below.

AVIATION...
VFR conditions are expected at the west Texas and southeast New
Mexico terminals the next 24 hours. Winds will generally be out of
a southerly direction at 5 to 15 mph with some higher gusts,
mainly this afternoon.

PREV DISCUSSION... /issued 242 AM CDT Sat May 26 2018/

DISCUSSION...
Upper ridge will remain in control of the weather pattern for the
region.  A cut off low over CA this morning will roll east across
the Great Basin Sunday but will not be able to dislodge the ridge
lifting NE as it weakens.  The next upper trough will move ashore
the West Coast Thursday but also lift NE as it moves east leaving
the ridge in place.

Have some high clouds moving in from the west this morning but
expect lots of sun today.  Temperatures will be the main story for
this forecast.  Highs around 105 looks reasonable today for
Midland/Odessa... will leave the other Permian Basin counties
already in the Heat Advisory as is but they may struggle to reach
that temp.  Rio Grande village nearly hit advisory criteria
yesterday at 108... should easily make it today. Have added Brewster
for the Rio Grande and also the Presidio river valley to the Heat
Advisory as temperatures around 110 are possible. Presidio may be
a stretch for today but should be close on Sunday. And it looks
like hot wx will continue through the week with readings in the
100s across the region as the ridge hang in.

Models are not generating precipitation under the strong
subsidence but cannot rule out that some storm could pop up over
the next few days. Will leave forecast dry but do have good low
level moisture across the east.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     72 105  74 102 /   0  10  10   0
Carlsbad                       68 105  68 102 /  10  10  10   0
Dryden                         75 107  76 103 /   0   0  10   0
Fort Stockton                  74 106  74 104 /   0   0  10   0
Guadalupe Pass                 71  97  69  87 /   0   0   0   0
Hobbs                          69 103  69 100 /  10  10  10  10
Marfa                          57  97  58  94 /  10   0   0   0
Midland Intl Airport           74 106  75 103 /   0   0  10   0
Odessa                         74 106  74 103 /   0   0  10   0
Wink                           71 107  72 104 /   0   0  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Heat Advisory until 7 PM CDT Sunday for Andrews-Big Bend Area-
     Borden-Crane-Ector-Glasscock-Howard-Martin-Midland-Mitchell-
     Presidio Valley-Scurry-Upton.

&&

44/29/44
Hazardous weather outlook, May 26, 1:43 PM MDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
243 PM CDT Sat May 26 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271945-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
243 PM CDT Sat May 26 2018 /143 PM MDT Sat May 26 2018/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

A Heat Advisory is in effect for most of West Texas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Unseasonably warm temperatures will continue beyond next Friday, with
triple digit highs anticipated each afternoon. A Heat Advisory is in
effect until Sunday evening for most of West Texas.

Critical fire weather conditions are expected in the Guadalupe
Mountains Sunday afternoon.  A Red Flag Warning is in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

Nearby

Red Flag Warnings in New Mexico, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.